Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


non toxic hiv meds ??
Aug 28, 2008

why are hiv meds so TOXIC???? I dont understand if you have a poor immune system why would you want to take toxic medication?

Response from Dr. DeJesus

The definition of "toxic" is too loose. There are people that are not able to take an aspirin or acetaminophen (Tylenol) because those medications for them are too toxic; yet for most people those drugs are completely safe.

The same happens with HIV meds. For most people, some of the HIV meds are fairly safe (and very effective), while for others, those same meds could potentially cause some toxicity.

The other important issue is to avoid generalization when talking about HIV meds and side effects. Not all the HIV medications are the same, so while some patients may develop a problem with one HIV medication class, they could do very well with a different HIV medication class.

I will caution to be to afraid of HIV medication toxicity, when the benefits of HIV therapy by far overshadow any potential risk of side effects and toxocity.



Previous
COMBINATION OF MEDS
Next
Time between Visits

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement